Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 
 

 

Filtration of linear functionals of periodically correlated sequences


Authors: I. I. Dubovets′ka and M. P. Moklyachuk
Translated by: N. Semenov
Journal: Theor. Probability and Math. Statist. 86 (2013), 51-64
MSC (2010): Primary 60G10, 60G25, 60G35; Secondary 62M20, 93E10, 93E11
DOI: https://doi.org/10.1090/S0094-9000-2013-00888-6
Published electronically: August 20, 2013
MathSciNet review: 2986449
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of the optimal estimation is considered for the linear functional \[ A{\zeta }=\sum _{j=0}^\infty {a}(j){\zeta }(-j) \] that depends on unknown values of a periodically correlated stochastic sequence $\zeta (j)$; the estimator is constructed from observations of the sequence $\zeta (j)+\theta (j)$, $j\leq 0$, where $\theta (j)$ is a periodically correlated noise. We obtain the mean square error and spectral characteristic of the optimal linear estimate of the functional $A{\zeta }$ in the case where the spectral densities of the sequences that generate $\zeta (j)$ and $\theta (j)$ are known. For the case where these spectral densities are unknown but a set of admissible spectral densities is given, we find the least favorable spectral density and minimax spectral characteristic for the optimal estimate of the functional $A{\zeta }$.


References [Enhancements On Off] (What's this?)

References
  • W. R. Bennett, Statistics of regenerative digital transmission, Bell System Tech. J. 37 (1958), 1501–1542. MR 102138, DOI https://doi.org/10.1002/j.1538-7305.1958.tb01560.x
  • Jürgen Franke, On the robust prediction and interpolation of time series in the presence of correlated noise, J. Time Ser. Anal. 5 (1984), no. 4, 227–244. MR 782077, DOI https://doi.org/10.1111/j.1467-9892.1984.tb00389.x
  • Jürgen Franke, Minimax-robust prediction of discrete time series, Z. Wahrsch. Verw. Gebiete 68 (1985), no. 3, 337–364. MR 771471, DOI https://doi.org/10.1007/BF00532645
  • Jürgen Franke and H. Vincent Poor, Minimax-robust filtering and finite-length robust predictors, Robust and nonlinear time series analysis (Heidelberg, 1983) Lect. Notes Stat., vol. 26, Springer, New York, 1984, pp. 87–126. MR 786305, DOI https://doi.org/10.1007/978-1-4615-7821-5_6
  • E. G. Gladyšev, Periodically correlated random sequences, Dokl. Akad. Nauk SSSR 137 (1961), 1026–1029 (Russian). MR 0126873
  • Ulf Grenander, A prediction problem in game theory, Ark. Mat. 3 (1957), 371–379. MR 90486, DOI https://doi.org/10.1007/BF02589429
  • Harry L. Hurd and Abolghassem Miamee, Periodically correlated random sequences, Wiley Series in Probability and Statistics, Wiley-Interscience [John Wiley & Sons], Hoboken, NJ, 2007. Spectral theory and practice. MR 2348769
  • A. N. Kolmogorov, Selected works. Vol. II, Mathematics and its Applications (Soviet Series), vol. 26, Kluwer Academic Publishers Group, Dordrecht, 1992. Probability theory and mathematical statistics; With a preface by P. S. Aleksandrov; Translated from the Russian by G. Lindquist; Translation edited by A. N. Shiryayev [A. N. Shiryaev]. MR 1153022
  • Andrzej Makagon, Theoretical prediction of periodically correlated sequences, Probab. Math. Statist. 19 (1999), no. 2, Acta Univ. Wratislav. No. 2198, 287–322. MR 1750905
  • Andrzej Makagon, Stationary sequences associated with a periodically correlated sequence, Probab. Math. Statist. 31 (2011), no. 2, 263–283. MR 2853678
  • M. P. Moklyachuk, Estimates of stochastic processes from observations with noise, Theory Stoch. Process. 3(19) (1997), no. 3–4, 330–338.
  • M. P. Moklyachuk, Robust procedures in time series analysis, Theory Stoch. Process. 6(22) (2000), no. 3–4, 127–147.
  • M. P. Moklyachuk, Game theory and convex optimization methods in robust estimation problems, Theory Stoch. Process. 7(23) (2001), no. 1–2, 253–264.
  • M. P. Moklyachuk, Robust Estimates for Functionals of Stochastic Processes, “Kyivs′kyi Universytet”, Kyiv, 2008. (Ukrainian)
  • M. P. Moklyachuk and O. Yu. Masyutka, On the problem of filtering vector stationary sequences, Teor. Ĭmovīr. Mat. Stat. 75 (2006), 95–104 (Ukrainian, with Ukrainian summary); English transl., Theory Probab. Math. Statist. 75 (2007), 109–119. MR 2321185, DOI https://doi.org/10.1090/S0094-9000-08-00718-7
  • B. N. Pshenichnyĭ, Neobkhodimye usloviya èkstremuma, Optimizatsiya i Issledovanie Operatsiĭ. [Optimization and Operations Research], “Nauka”, Moscow, 1982 (Russian). MR 686452
  • Yu. A. Rozanov, Statsionarnye sluchaĭ nye protsessy, 2nd ed., Teoriya Veroyatnosteĭ i Matematicheskaya Statistika [Probability Theory and Mathematical Statistics], vol. 42, “Nauka”, Moscow, 1990 (Russian). MR 1090826
  • Norbert Wiener, Extrapolation, Interpolation, and Smoothing of Stationary Time Series. With Engineering Applications, The Technology Press of the Massachusetts Institute of Technology, Cambridge, Mass; John Wiley & Sons, Inc., New York, N. Y.; Chapman & Hall, Ltd., London, 1949. MR 0031213
  • A. M. Yaglom, Correlation theory of stationary and related random functions. Vol. I, Springer Series in Statistics, Springer-Verlag, New York, 1987. Basic results. MR 893393
  • A. M. Yaglom, Correlation theory of stationary and related random functions. Vol. II, Springer Series in Statistics, Springer-Verlag, New York, 1987. Supplementary notes and references. MR 915557

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60G10, 60G25, 60G35, 62M20, 93E10, 93E11

Retrieve articles in all journals with MSC (2010): 60G10, 60G25, 60G35, 62M20, 93E10, 93E11


Additional Information

I. I. Dubovets′ka
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4-E, Kiev 03127, Ukraine
Email: idubovetska@gmail.com

M. P. Moklyachuk
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4-E, Kiev 03127, Ukraine
Email: mmp@univ.kiev.ua

Keywords: Periodically correlated sequence, robust estimate, mean square error, least favorable spectral density, minimax spectral characteristic
Received by editor(s): November 21, 2011
Published electronically: August 20, 2013
Article copyright: © Copyright 2013 American Mathematical Society